The association of Dilantin (hydantoin) therapy and lymphadenopathy in the form of "pseudolymphoma" or malignant lymphoma has been reported primarily in the clinical literature in single case reports or small series, most of which contain very few pathologic details. We studied a series of 25 lymph node lesions collected at the Armed Forces Institute of Pathology from 1965 to 1991 that were suspected to be related to intake of the antiseizure medication Dilantin. Each case had been coded by the Environmental and Toxicology Department according to the so-called "operational degrees of certainty," which gives the possibility that a pathologic change is the result of a drug. Of the 25 cases, six were coded as probable, 17 as possible, and two as coincidental. The male:female ratio was 11:14, and patient ages ranged from 24 to 81 years (median, 53 years). Documented lymphadenopathy developed 1 week to 30 years (median, 5 years) after the start of Dilantin. The histologic features were reviewed in 25 of 25 cases, and the immunophenotypic data was available in 18 of 25. Fifteen of 25 cases showed a benign histology, which we primarily classified according to the presence or absence of immunoblastic hyperplasia. Seven cases were non-Hodgkin's lymphoma, and three were Hodgkin's disease. In two of five cases for which sequential biopsies were available for review, there was progression from paracortical hyperplasia to malignant lymphoma. Our report describes the clinicopathologic features of 25 cases of Dilantin-associated lymphadenopathy and confirms the heterogeneity and nonspecificity of these histologic patterns.